Alert archive / California / Heat Advisories in 2021

Heat Advisory 2, NWS Sacramento, CA

September 5, 2021

NWS Sacramento, CA issued this heat advisory at Sep 5, 2021, 11:29 AM PDT. It took effect at Sep 7, 2021, 12:00 PM PDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2021, 11:29 AM PDT (18:29 UTC)
In effect from
Sep 7, 2021, 12:00 PM PDT
Expired
Sep 8, 2021, 8:45 PM PDT
In force
33 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

699 
WWUS76 KSTO 051829
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1129 AM PDT Sun Sep 5 2021

...Hot temperatures return to interior Northern California this
week...

Strengthening high pressure over the region this week will lead 
to hot daytime temperatures. Daytime high temperatures will range
from 100 to 108 degrees for the valley and 92 to 105 degrees for
the foothills and mountains below 5000 feet on Tuesday and
Wednesday.

Overnight lows will be warming as well with valley lows ranging 
from the upper 50s to lower 70s and thermal belt locations in the 
foothills and mountains only cooling off into the 70s at night. 

There is a chance these hot temperatures may linger around 
through the workweek.

CAZ013>019-063-066>069-061200-
/O.NEW.KSTO.HT.Y.0002.210907T1900Z-210909T0300Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-Northern Sacramento Valley-
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Shasta Dam, Burney, Redding, Red Bluff, 
Chico, Oroville, Marysville/Yuba City, Sacramento, 
Fairfield/Suisun, Stockton, Modesto, Alder Springs, Paradise, 
Grass Valley, Jackson, Chester, Quincy, and Blue Canyon
1129 AM PDT Sun Sep 5 2021

...HEAT ADVISORY IN EFFECT FROM NOON TUESDAY TO 8 PM PDT
WEDNESDAY...

* WHAT...High temperatures 100 to 108 degrees Valley, 92 to 105
  degrees foothills and mountains below 5000 feet.

* WHERE...Sacramento and Northern San Joaquin Valleys and
  elevations below 5000 feet.

* WHEN...From noon Tuesday to 8 PM PDT Wednesday.

* IMPACTS...Heat will increase the potential for heat related 
  illnesses, particularly for those working or participating in 
  outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
7 follow-up statements
928 
WWUS76 KSTO 060930
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
230 AM PDT Mon Sep 6 2021

...Hot temperatures across interior NorCal this week...

Strengthening high pressure over the region will lead to hot 
temperatures much of this week. Temperatures will be around 10 to
15 degrees above average with the hottest portions of the Central
Valley expected to see highs from 105 to around 108. Overnight 
lows will also be unseasonably mild with readings ranging from the
mid 60s to mid 70s across much of the Central Valley and 
surrounding foothills.

Exercise heat precautions during the hottest part of the day.

CAZ013>019-063-066>069-062300-
/O.CON.KSTO.HT.Y.0002.210907T1900Z-210909T0300Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-Northern Sacramento Valley-
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Shasta Dam, Burney, Redding, Red Bluff, 
Chico, Oroville, Marysville/Yuba City, Sacramento, 
Fairfield/Suisun, Stockton, Modesto, Alder Springs, Paradise, 
Grass Valley, Jackson, Chester, Quincy, and Blue Canyon
230 AM PDT Mon Sep 6 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 8 PM PDT
WEDNESDAY...

* WHAT...Highs in the 90s to around 105. Hottest portions of the
  Central Valley may approach 108. Mild lows only in the mid 60s
  to mid 70s.

* WHERE...Sacramento and northern San Joaquin Valleys, and
  surrounding foothill and mountain terrain below 5000 feet
  elevation.

* WHEN...From noon Tuesday to 8 PM PDT Wednesday.

* IMPACTS...Heat will increase the potential for heat related 
  illnesses, particularly for those working or participating in 
  outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
759 
WWUS76 KSTO 061621
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
921 AM PDT Mon Sep 6 2021

...Hot temperatures across interior NorCal this week...

Strengthening high pressure over the region will lead to hot
temperatures much of this week. Temperatures will be around 10 to
15 degrees above average with the hottest portions of the Central
Valley expected to see highs from 105 to around 108. Overnight
lows will also be unseasonably mild with readings ranging from
the mid 60s to upper 70s across much of the Central Valley and 
surrounding foothills.

Exercise heat precautions during the hottest part of the day.

CAZ013>019-063-066>069-071200-
/O.EXT.KSTO.HT.Y.0002.210907T1900Z-210910T0300Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-Northern Sacramento Valley-
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Shasta Dam, Burney, Redding, Red Bluff, 
Chico, Oroville, Marysville/Yuba City, Sacramento, 
Fairfield/Suisun, Stockton, Modesto, Alder Springs, Paradise, 
Grass Valley, Jackson, Chester, Quincy, and Blue Canyon
921 AM PDT Mon Sep 6 2021

...HEAT ADVISORY NOW IN EFFECT FROM NOON TUESDAY TO 8 PM PDT
THURSDAY...

* WHAT...High temperatures 100 to 108 degrees Valley, 92 to 105
  degrees foothills and mountains below 5000 feet. Mild lows only
  in the mid 60s to upper 70s. 

* WHERE...Sacramento and Northern San Joaquin Valleys, 
  surrounding foothills and mountain terrain below 5000 feet 
  elevation. 

* WHEN...From noon Tuesday to 8 PM PDT Wednesday.

* IMPACTS...Heat will increase the potential for heat related 
  illnesses, particularly for those working or participating in 
  outdoor activities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
306 
WWUS76 KSTO 071000
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
300 AM PDT Tue Sep 7 2021

CAZ013>019-063-066>069-072300-
/O.CON.KSTO.HT.Y.0002.210907T1900Z-210910T0300Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-Northern Sacramento Valley-
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Shasta Dam, Burney, Redding, Red Bluff, 
Chico, Oroville, Marysville/Yuba City, Sacramento, 
Fairfield/Suisun, Stockton, Modesto, Alder Springs, Paradise, 
Grass Valley, Jackson, Chester, Quincy, and Blue Canyon
300 AM PDT Tue Sep 7 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THURSDAY...

* WHAT...Highs in the 90s to around 105. Hottest portions of the
  Central Valley will range from 105 to 110 today and Wednesday.
  Mild lows only in the upper 60s to lower 80s.

* WHERE...Sacramento and northern San Joaquin Valleys, and
  surrounding foothill and mountain terrain below 5000 feet
  elevation.

* WHEN...From noon today to 8 PM PDT Thursday.

* IMPACTS...Heat will increase the potential for heat related 
  illnesses, particularly for those working or participating in 
  outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
755 
WWUS76 KSTO 072012
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
112 PM PDT Tue Sep 7 2021

CAZ013>019-063-066>069-081200-
/O.CON.KSTO.HT.Y.0002.000000T0000Z-210910T0300Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-Northern Sacramento Valley-
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Shasta Dam, Burney, Redding, Red Bluff, 
Chico, Oroville, Marysville/Yuba City, Sacramento, 
Fairfield/Suisun, Stockton, Modesto, Alder Springs, Paradise, 
Grass Valley, Jackson, Chester, Quincy, and Blue Canyon
112 PM PDT Tue Sep 7 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY...

* WHAT...Highs generally in the 90s to around 105. Hottest 
  portions of the Central Valley will range from 105 to 110 today 
  and Wednesday. Mild lows only in the upper 60s to lower 80s.

* WHERE...Sacramento and northern San Joaquin Valleys, and
  surrounding foothill and mountain terrain below 5000 feet
  elevation.

* WHEN...Until 8 PM PDT Thursday.

* IMPACTS...Heat will increase the potential for heat related
  illnesses, particularly for those working or participating in
  outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
800 
WWUS76 KSTO 080913
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
213 AM PDT Wed Sep 8 2021

CAZ013>019-063-066>069-082200-
/O.EXT.KSTO.HT.Y.0002.000000T0000Z-210909T0400Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-Northern Sacramento Valley-
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Shasta Dam, Burney, Redding, Red Bluff, 
Chico, Oroville, Marysville/Yuba City, Sacramento, 
Fairfield/Suisun, Stockton, Modesto, Alder Springs, Paradise, 
Grass Valley, Jackson, Chester, Quincy, and Blue Canyon
213 AM PDT Wed Sep 8 2021

...HEAT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Highs generally in the 90s to around 105. Hottest
  portions of the Central Valley will range from 105 to 110 
  today.

* WHERE...Sacramento and northern San Joaquin Valleys, and 
  surrounding foothill and mountain terrain below 5000 feet 
  elevation. 

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Heat will increase the potential for heat related 
  illnesses, particularly for those working or participating in 
  outdoor activities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
265 
WWUS76 KSTO 082049
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
149 PM PDT Wed Sep 8 2021

CAZ013>019-063-066>069-090400-
/O.CON.KSTO.HT.Y.0002.000000T0000Z-210909T0400Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-Northern Sacramento Valley-
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Shasta Dam, Burney, Redding, Red Bluff, 
Chico, Oroville, Marysville/Yuba City, Sacramento, 
Fairfield/Suisun, Stockton, Modesto, Alder Springs, Paradise, 
Grass Valley, Jackson, Chester, Quincy, and Blue Canyon
149 PM PDT Wed Sep 8 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Highs generally in the 90s to around 105. Hottest 
  portions of the Central Valley will range from 105 to 110 
  today.

* WHERE...Sacramento and northern San Joaquin Valleys, and 
  surrounding foothill and mountain terrain below 5000 feet 
  elevation.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Heat will increase the potential for heat related
  illnesses, particularly for those working or participating in
  outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
118 
WWUS76 KSTO 090345
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
845 PM PDT Wed Sep 8 2021


CAZ013>019-063-066>069-090445-
/O.CAN.KSTO.HT.Y.0002.000000T0000Z-210909T0400Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-Northern Sacramento Valley-
Central Sacramento Valley-Southern Sacramento Valley-
Carquinez Strait and Delta-Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Northeast Foothills/Sacramento Valley-Motherlode-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Shasta Dam, Burney, Redding, Red Bluff, 
Chico, Oroville, Marysville/Yuba City, Sacramento, 
Fairfield/Suisun, Stockton, Modesto, Alder Springs, Paradise, 
Grass Valley, Jackson, Chester, Quincy, and Blue Canyon
845 PM PDT Wed Sep 8 2021

...HEAT ADVISORY IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this heat advisory went out at Sep 5, 2:13 AM PDT, 9 hours 16 minutes earlier.

Area forecast discussion, Sep 5, 2:13 AM PDT, 9 hours 16 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
213 AM PDT Sun Sep 5 2021

.SYNOPSIS...
Dry conditions continue. A warming trend is forecast through the
Labor Day Holiday weekend with moderate heat risk. Increasing
chances of Sierra showers and thunderstorms late in the week.

&&

.DISCUSSION...
Ridge of high pressure continues to build over California and the
Great Basin region through the Labor Day weekend. Temperatures
across interior Northern California will continue increasing a
few degrees each day through Monday with daytime temperatures
around 5 to 15 degrees above normal. Today's daytime temperatures
are forecast to peak in the upper 90s to around 102 degrees
across the Valley, increasing to near 100 to 105 degrees on
Monday. Overnight temperatures are forecast to remain fairly mild,
especially in the foothill thermal belts where morning lows are
only forecast to fall into the 70s through Tuesday morning.

Ensemble guidance remains in agreement that a shortwave trough
will push the high pressure ridge east over the Great Basin on
Tuesday. However, slight inconsistencies in location of the
shortwave are leading to uncertainties in the temperature
forecast. High temperature continues to trend warmer than Friday's
forecast with similar temperatures to Monday. Some models are also
introducing the potential of isolated showers and thunderstorms
over the Coastal Range late Tuesday as the shortwave grazes far
northern California. Again, this depends on the location of the
shortwave. Best chances remain northwest of the forecast area at
the moment. Locally breezy onshore/westerly winds are forecast
Tuesday afternoon and evening as the shortwave moves through.

Ensembles indicate the upper level ridge will expand west again
into California Wednesday as the shortwave moves through the PacNW
and deeper troughing builds in the eastern Pacific. Temperatures
are forecast to cool a few degrees after the shortwave passage,
though they will still be around 5 to 10 degrees above normal.
Monsoon moisture will begin pushing into the area Wednesday,
though not enough moisture or instability is expected for shower
or thunderstorm activity this day. Instead, the area may see
some cloud cover, especially over the Sierra. -HEC

&&

.EXTENDED DISCUSSION (Thursday THROUGH Sunday)...
Ensembles indicate upper ridging will continue to weaken over
NorCal late this week with a weak trough over the region next
weekend. Overall, expect temperatures to cool to around average by
next weekend, but clusters still indicate quite a bit of
uncertainty with the trough which lends uncertainty to the amount
of cooling (NBM is considerably cooler than recent bias corrected
EC and GFS). Pattern is favorable for importing mid and upper
moisture northward behind the retreating high, so late day deep
convection will be possible over the northern Sierra.

&&

.AVIATION...
Local MVFR/IFR conditions vicinity wildfires, otherwise VFR
expected to predominate the next 24 hours. Surface wind gusts
under 10 kts except local southwest gusts to 20 kts west Delta.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
None.

&&

Nearby

Heat Advisories in California, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.